• Bernoulli
  • Volume 14, Number 2 (2008), 580-592.

Consistency of the $α$-trimming of a probability. Applications to central regions

Ignacio Cascos and Miguel López-Díaz

Full-text: Open access


The sequence of $α$-trimmings of empirical probabilities is shown to converge, in the Painlevé–Kuratowski sense, on the class of probability measures endowed with the weak topology, to the $α$-trimming of the population probability. Such a result is applied to the study of the asymptotic behaviour of central regions based on the trimming of a probability.

Article information

Bernoulli, Volume 14, Number 2 (2008), 580-592.

First available in Project Euclid: 22 April 2008

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

α-trimming of a probability depth-trimmed regions integral trimmed regions weak topology


Cascos, Ignacio; López-Díaz, Miguel. Consistency of the $α$-trimming of a probability. Applications to central regions. Bernoulli 14 (2008), no. 2, 580--592. doi:10.3150/07-BEJ109.

Export citation


  • [1] Artzner, P., Delbaen, F., Eber, J.-M. and Heath, D. (1999). Coherent measures of risk., Math. Finance 9 203–228.
  • [2] Billingsley, P. (1999)., Convergence of Probability Measures, 2nd ed. New York: Wiley.
  • [3] Cascos, I. and López-Díaz, M. (2005). Integral trimmed regions., J. Multivariate Anal. 96 404–424.
  • [4] Cascos, I. and Molchanov, I. (2007). Multivariate risks and depth-trimmed regions., Finance Stoch. 11 373–397.
  • [5] Durrett, R. (1996)., Probability: Theory and Examples, 2nd ed. Belmont, CA: Duxbury Press.
  • [6] Huber, P.J. and Strassen, V. (1973). Minimax tests and the Neyman–Pearson lemma for capacities., Ann. Statist. 1 251–263.
  • [7] Koshevoy, G. and Mosler, K. (1997). Zonoid trimming for multivariate distributions., Ann. Statist. 25 1998–2017.
  • [8] Massé, J.-C. and Theodorescu, R. (1994). Halfplane trimming for bivariate distributions., J. Multivariate Anal. 48 188–202.
  • [9] Talagrand, M. (1996). The Glivenko–Cantelli problem, ten years later., J. Theoret. Probab. 9 371–384.
  • [10] van der Vaart, A. and Wellner, J.A. (2000). Preservation theorems for Glivenko–Cantelli and uniform Glivenko–Cantelli classes. In, High Dimensional Probability II. Progr. Probab. 47 115–133. Boston: Birkhäuser.
  • [11] Wijsman, R.A. (1991). Stopping times: Termination, moments, distribution. In, Handbook of Sequential Analysis. Statist. Textbooks Monogr. 118 67–119. New York: Dekker.
  • [12] Zuo Y. and Serfling, R. (2000). General notions of statistical depth function., Ann. Statist. 28 461–482.